MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 6533
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/18/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter city - (b)(6).
 
Event or Problem Description
It was reported that an additional marker band was on the device.An emerge balloon catheter was selected for use and advanced into the patient.It was observed that the emerge balloon catheter had 3 marker bands instead of 2.The emerge balloon catheter was not dilated.The emerge was removed and replaced to complete the procedure.No patient harm resulted in relation to this event.
 
Additional Manufacturer Narrative
E1: initial reporter city: (b)(6).
 
Event or Problem Description
It was reported that an additional marker band was on the device.An emerge balloon catheter was selected for use and advanced into the patient.It was observed that the emerge balloon catheter had 3 marker bands instead of 2.The emerge balloon catheter was not dilated.The emerge was removed and replaced to complete the procedure.No patient harm resulted in relation to this event.It further reported that the target lesion was right coronary artery (rca).
 
Event or Problem Description
It was reported that an additional marker band was on the device.An apex balloon catheter was selected for use and advanced into the patient.It was observed that the apex balloon catheter had 3 marker bands instead of 2.The apex balloon catheter was not dilated.The apex was removed and replaced to complete the procedure.No patient harm resulted in relation to this event.It further reported that the target lesion was right coronary artery (rca).It was additionally reported that the upn of the device was an apex balloon catheter and not the emerge as it was originally reported.
 
Additional Manufacturer Narrative
E1: initial reporter city - (b)(6).Correction to the medical device was corrected from emerge to nc quantum apex.Device evaluated by manufacturer: returned product consisted of an nc quantum apex balloon catheter.The device was microscopically and visually examined.There was contrast in the inflation lumen and blood in the guidewire lumen.The balloon was tightly folded, and within the folds blood was present.There were 3 markerbands present to the balloon.The proximal and distal markerband were in their respective locations, however, the third markerband was found placed within the distal cone of the balloon near the tip of the device.Inspection of the remainder of the device, presented no other damage or irregularities.Product analysis confirmed the reported event, as the device was found to have an additional markerband.

Brand Name
NC QUANTUM APEX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15285771
Report Number2124215-2022-32351
Device Sequence Number7138913
Product Code LOX
UDI-Device Identifier08714729783527
UDI-Public08714729783527
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K121667
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/03/2024
Device Model Number6533
Device Catalogue Number6533
Device Lot Number0028325418
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/22/2022
Supplement Date Received by Manufacturer08/25/2022
10/13/2022
Initial Report FDA Received Date08/24/2022
Supplement Report FDA Received Date09/06/2022
10/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown